Advice and cry for help

Hello. This is my first post. I had radiotherapy 6 years ago and have been told my thyroid is underactive due to this. I have been given 75mg of lethyroxine. My problem is that i experience heart palpatations most afternoons. They last about 3hrs.They make me feel very tired. Sometimes dizzy.Could anyone tell me if they suffer from this . Could it be the pills causing this. Ive had ecg and scans and all is ok. Please can anyone help as this is ruining my life. Drs cant seem to give me any answers. Hope u can help. Thankyou

5 Replies

  • Hi keith, welcome to the forum. I am sorry you feel so low. I am still new here myself, but I know there are plenty of people on here who will soon give you great information. Have you been on the thyroid uk website? There is a lof of good stuff on there. I would've been lost without it and the people on this forum. Good luck. :-)

  • Have you an irregular pulse when you have palpitations?

    Could be AF (Atrial fibrillation)

  • Keith67, can you post your recent thyroid results and any results for ferritin or iron with ranges (figures in brackets after results)? Both under and over medication can cause palpitations and so can low iron/ferritin.

    I suffered very debilitating palpitations when I was taking Levothyroxine only. Adding T3 calmed the adverse symptoms Levothyroxine caused and improved my low FT3. I still experience palpitations occasionally, usually if I've skipped a meal or left too long between meals.

  • Welcome to our forum Keith

    I had palpitations before I was diagnosed (I am hypothyroid) which I believe were caused because I didn't have sufficient thyroid hormones to make my heart work properly. I remained undiagnosed for a long time.

    I was prescribed levothyroxine and developed worse palps, forever in and out of A&E, ECGs, consultation with Cardiologist etc. Nothing wrong with my heart but when T3 was added to T4 (levo) I immediately felt much better. Still had palps, though. You just want to know why you are so unwell when you are taking hormones which are supposed to make you feel much better.

    I then took T3 only and haven't had a palpitation since, thankfully. That's not to say it will work for everyone. I believe if someone has no thyroid gland at all the very least they should have some T3 added when they're first prescribed (As Clutter has stated).

    For me levothyroxine was a disaster and I had a gland even though not working very well.

    Most doctors wont prescribe T3 - occasionally one does and sometimes an Endocrinologist but not all. I've no idea why there isn't some flexibility when patient is still complaining with symptoms.

    We have to read and learn to be well again. Even 90% is better than zero.

    "I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions"

  • If 67 is your age you may have started on too much T4. I believe if over 50 it is usual to start on 50mcg, then work up dependent on blood tests every 6-8 weeks.

You may also like...